Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 67, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 20, 2001, 7:15 PM MDT for Lincoln County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 20, 2001, 7:15 PM MDT (01:15 UTC)
- Expired
- Jun 20, 2001, 8:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, CO
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:30 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 210116
SVRDEN
COC073-210200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
715 PM MDT WED JUN 20 2001
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO
* UNTIL 800 PM MDT
* AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES NORTH OF KARVAL...OR ABOUT 28 MILES
SOUTH OF LIMON...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...KARVAL.
GOLFBALL HAIL IS POSSIBLE WITH THIS THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING
FOR NORTHEASTERN COLORADO.
LAT...LON 3888 10369 3874 10371 3868 10357 3869 10334
3878 10325 3887 10323 3894 10355What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:00 PM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jun 20, 3:00 PM MDT, 4 hours 15 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT WED JUN 20 2001 SHORT TERM DISCUSSION: STORMS HV YET TO FIRE WITHIN THE DEN CWFA AS OF 2030Z. PLENTY OF LOW-LVL MOISTURE AROUND WITH SFC-700 THETA-E RIDGE PUSHED UP AGAINST THE FNT RNG FTHLS AND SFC DWPTS IN THE LOW/MID 50S. LATEST ACARS...MM5 AND ETA SOUNDINGS SHOW AIR OVR NERN CO CAPPED NR 700 MB LVL. HWVR APRS JUST ANOTHER DEG OR TWO BEFORE AIR WEST OF CHEYENNE TO LIMON LINE REACHES ITS CNVCTV TEMP THRESHOLD. MM5 AND ETA SHOW 0-3KM CAPES IN THE 600-1500 J/KG RANGE FM 21Z-00Z EITHER SIDE OF THETA-E AXIS WITH GREATEST VALUES OVR EASTERN ADAMS CTY SOUTHEASTWARD ACRS ELBERT AND LINCOLN CTYS. HELICITY VALUES WITHIN THIS REGION ALSO LOOK PRETTY RESPECTABLE WITH VALUES UP AROUND 225 M2/S2 ALONG I-70 CORRIDOR EAST OF DEN. WHEREAS IN THE FAR NORTHEAST AIR JUST STABLE FOR ANYTHING MORE THAN A FEW LGT SHWRS WHERE SKIES MSTLY CLDY/OVERCAST FOR MOST OF THE DAY AND AFTN TEMPS ONLY IN THE MID/UPR 60S. REGARDING RISK FOR SVR...APRS HAIL AND ISOLD TORNADOES MAIN CONCERN PRINCIPALLY ALONG WIND SHEAR BOUNDARY CURRENTLY EXTENDING ACRS ARAPAHOE...SWRN WASHINGTON AND LINCOLN CTYS. SPC JUST ISSUED A TORNADO WATCH FOR THIS GENERAL AREA. LASTLY...JET MAX DARTING SEWRD ACRS S-CNTRL WY ATTM WILL BE MECHANISM THAT SHOULD FIRE OFF STORMS ACRS ALONG THETA-E AXIS NEXT HR OR SO. ETA 6-HR QPF AMTS IN THE 0.20 TO .45 INCH RANGE...WITH HIGHEST AMTS ALONG AND NEAR THE SRN FTHLS AND OVR THE MONUMENT RIDGE S AND SE OF THE DEN METRO AREA. ONCE STORMS DIE DOWN LATER THIS EVE SHOULD SEE SKIES ACRS NERN PLAINS REMAINING PARTLY/MOSTLY CLOUDY WITH PERSISTANCE OF LGT ELY LOW-LVL FLOW AS SFC HIGH SLIPS SEWRD ACRS SD AND NE. FOG AGAIN A GOOD BET IN NERN ZONES. THURSDAY...MDLS NOT AS EAGER TO FLUSH OUT LOW LVL MOISTURE ON NERN PLAINS WITH BNDRY LYR WINDS STAYING E-SELY FOR MOST OF THE DAY. STG HEATING AND WK MID-LVL FORCING SHOULD BE ENOUGH TO GENERATE ISOLD LATE DAY T-STORMS IN THE URBAN CORRIDOR/ADJACENT PLAINS...WITH SCT STORMS IN THE FTHLS. MOS GUIDANCE SHOWING A 5 TO 10 DEG WARMUP ON THE PLAINS THURSDAY...WITH LTL TEMP CHANGE IN THE MTNS. THIS LOOKS GOOD. LONG TERM DISCUSSION: AIRMASS DRIES OUT ON FRI AS PER MEDIUM RANGE MODELS WITH UPR RIDGE BUILDING OVR THE GREAT BASIN PUTTING AREA UNDER DRIER NWLY FLOW ALOFT. SHOULD SEE AFTN TEMPS ON THE PLAINS HOOVERING AROUND 90 ON SAT. BY SUN MRF AND CANADIAN GLOBAL MODELS SHOW RIDGE MOVG OFF TO THE EAST WITH FLOW ALOFT GOING SWLY. BOTH MODELS HINT AT AN INCREASE IN MID-LVL MOISTURE ORIGINATING FM THE DESERT SOUTHWEST...POSSIBLY EARLY STAGES OF THE SUMMER MONSOON. SEE LTL CHANGE IN TEMP THROUGH THE PERIOD. BAKER .DEN...NONE.
In the hours before
Special weather statement, Jun 20, 2:00 PM MDT, 5 hours 15 minutes before
COZ030>051-202130- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 200 PM MDT WED JUN 20 2001 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: EARLY THIS AFTERNOON...A FEW THUNDERSTORMS WERE JUST BEGINNING TO DEVELOP ON THE FOOTHILLS AND IN THE MOUNTAINS EAST OF THE DIVIDE. THESE STORMS WILL MOVE ONTO THE PLAINS AND FRONT RANGE LATER THIS AFTERNOON. THE STORMS WILL THEN ENCOUNTER A MORE MOIST AND UNSTABLE ATMOSPHERE OVER THE PLAINS AND THEREFORE...SOME STORMS MAY REACH SEVERE LEVELS BY LATE AFTERNOON. WIND SHEAR PROFILES THIS AFTERNOON INDICATE SOME STORMS WILL PRODUCE LARGE HAIL AND POSSIBLY EVEN TORNADOES. DOUGLAS...ELBERT...AND LINCOLN COUNTIES WILL HAVE THE BEST CHANCE AT SEEING SEVERE WEATHER THIS AFTERNOON. ALTHOUGH THE STORMS HAVE TAKEN A WHILE TO ORGANIZE THIS AFTERNOON... THE ATMOSPHERIC CONDITIONS STILL REMAIN FAVORABLE FsOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 4 PM ACROSS THE EASTERN PLAINS...PRIMARILY SOUTH AND EAST OF DENVER.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 6:25 PM MDT | Tornado Warning | BOU | Lincoln | 35 min |
| Jun 20, 6:32 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jun 20, 7:02 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 43 min |
| Jun 20, 7:02 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jun 20, 7:11 PM MDT | Tornado Warning | BOU | Adams, Denver | 34 min |
| Jun 20, 7:32 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Denver | 28 min |
| Jun 20, 7:47 PM MDT | Tornado Warning | BOU | Adams, Arapahoe, Denver | 33 min |
| Jun 20, 8:08 PM MDT | Tornado Warning | BOU | Arapahoe, Elbert | 37 min |
| Jun 20, 8:33 PM MDT | Tornado Warning | BOU | Elbert | 37 min |
| Jun 20, 9:11 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 29 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.